MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: thscf-35-260-1.5-rosen, 2 x kcfw-7.0-35-55-rb hfanl1-hc.(b)(6).Occupation = unknown.Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a 4 fenestrated graft (unknown manufacturer¿s graft) involving a (b)(6) female patient, an 18 french cook performer introducer was used to stabilize two 7 french sheaths for implantation ¿from visceral stents¿.The complaint device was inside the right external iliac artery, with a 7 french cook sheath inside the complaint device and a cook wire guide within the lumen of the 7 french sheath.The 7 fr sheath and wire were positioned within the target vessel.Before removing the wire, the user reportedly needed a second 7 french sheath and wire for a second target vessel.The user punctured the hemostatic valve of the 18 french sheath with a puncture cannula using seldinger technique alongside of the existing 7 french sheath and a second cook 7 french sheath was introduced over an unknown manufacturer¿s standard wire.After the valve was punctured, the 18 french sheath reportedly leaked.The second 7 french sheath and wire were removed from the puncture site and re-introduced next to the first 7 french sheath; however, leaking continued.The patient became hypotensive and unstable, requiring two blood transfusions.The user attempted to implant the iliac branch device, but reported the ¿interna was not to cannulate, so overstenting of the branch, complete with mainbody and leg-extension." the patient was reported to be ¿uncomplicated¿ and was discharged from the hospital within one week.The patient returned to the hospital in three days for pain and the unspecified graft was reportedly thrombosed.An embolectomy was performed but was not successful, and the grafts were removed.An open surgical procedure was performed to implant new grafts (unknown manufacturer).The explanted grafts are frozen in the hospital¿s pathology department.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, the subassembly lot did note one related nonconformance for leakage on one device.The device was scrapped.This component lot was only used in this one final lot.During the procedure, the customer did not note leakage from the complaint device until after they had manipulated the sheath check flo valve.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which does not provide information regarding puncturing the check-flo valve with a needle to introduce additional devices through the sheath.However, it does include the following statements: "intended use -introducers are intended for introduction of balloons, closed and non-tapered end catheters or other diagnostic and interventional devices.¿ the ifu then precautions, ¿this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.The maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." based on the information provided and no product returned, investigation has concluded that this event can be traced to the user and unintended use error.Accordingly, the customer punctured the hemostatic valve on the complaint device in order to insert a second 7.0fr sheath alongside another 7.0fr sheath that was already in the complaint device.After the second 7.0fr sheath was inserted, the device started leaking.Based on this information, cook is attributing the cause of the event to the customer manipulating the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8752868
Report Number1820334-2019-01592
Device Sequence Number13875573
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)211026(10)9234218
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number9234218
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR